Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 10, 2021, 6:16 PM EDT for Moore County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 6:16 PM EDT (22:16 UTC)
- Expired
- Aug 10, 2021, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS82 KRAH 102216
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
616 PM EDT Tue Aug 10 2021
NCZ075-076-086-102300-
Lee NC-Hoke NC-Moore NC-
616 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Moore, southwestern
Lee and northwestern Hoke Counties through 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 7947 3520 7963 3542 7970 3542 7939
3540 7915 3532 7917 3527 7922 3525 7919
3507 7924
TIME...MOT...LOC 2215Z 281DEG 8KT 3528 7936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:40 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 10, 3:40 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 340 PM EDT Tue Aug 10 2021 .SYNOPSIS... Southerly flow around offshore Bermuda high pressure will result in hot and humid conditions through the remainder of the week. A surface trough over the Piedmont will favor afternoon to early evening storms today through Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 340 PM Tuesday... Scattered showers and thunderstorms fired up a tad earlier than expected, with most of the activity located over the central Piedmont and Sandhills area. This earlier start was likely due to dewpoints in the middle 70s and reaching convective initiation earlier than most of the guidance. Heat indices over Raleigh and the Sandhills have exceeded 100 for the afternoon as well. Am expecting isolated to scattered storms to continue over the next few hours into the early evening. Storms over the Appalachians should reach the Triad early this evening, in connection with the Piedmont trough. Storm activity should taper off shortly after sunset with the loss of daytime heating, lingering the longest over the Northwest Piedmont. Overnight lows tonight generally in the lower 70s. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 340 PM Tuesday... Not much change in the overall pattern, with the offshore Bermuda high pressure system remaining in place. Dewpoints on Wednesday will rise a few more degrees at or near the middle 70s, with highs once again in the lower 90s. Given this, and from the fact that portions of the area today are showing heat indices in the 100-105 range, went ahead and issued a Heat Advisory for the Triangle, portions of the Sandhills and Piedmont, in effect from 11 AM to 7 PM. Storm coverage is expected to be higher with the approach of a mid-level system tracking west to east over VA/PA, as well as the strengthening Piedmont trough. Chances are currently forecast to be highest over the Triad, with activity tapering off around or after sunset. Lows Wednesday night warm and muggy in the low to middle 70s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 142 PM Tuesday... The latter half of the week into the weekend will be dominated by a Bermuda High resulting in very typical mid August weather across central NC. Nearly all available 12Z guidance and 00Z/06Z ensembles show a typical diurnal distribution of afternoon precip chances, diminishing during the evening and overnight hours. Most of the focus each afternoon will be in the vicinity of a persistent Piedmont trough although the Coastal Plain/Sandhills should also see isolated/scattered showers and storms each day. Afternoon highs this week will be a few degrees above normal in the mid 90s, lows in the low to mid 70s. Heat indices during this time period could be worrisome as some locations could end up seeing 105+ readings during the afternoon hours. Heat Advisories may ultimately be needed Thursday and/or Friday. By Saturday night/Sunday a longwave trough will approach the area, slowing and eventually stalling in the process. This may end up serving as an additional forcing mechanism to drive convection Sunday afternoon and this is when we have the highest PoPs forecast. Confidence in this period is somewhat low given uncertainty in how close the longwave trough will get before stalling out. The presence of this trough and cloud cover/precip associated with it will knock temperatures down a bit with highs in the mid 80s/lows in the upper 60s. The forecast for Monday and Tuesday will also feature above climo (yet diurnally driven) precip chances given persistent onshore flow and well above normal PW's. Still too early to pin down any details on the potential for tropical weather and associated impacts across central NC during this time period. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 142 PM Tuesday... Isolated to scattered storms have developed across central NC, affecting some of the TAF sites already. Outside of these storms, VFR conditions will start the period. Based on radar and satellite trends in the last hour, as well as high-resolution guidance, introduced VCTS at all TAF sites to account for showers and storms popping up across the region. TEMPO periods were also included in the latest TAF issuance to mention the most favored period of storms and sub-VFR conditions. Storm coverage should taper off after 00Z, though possibly lingering until 02-03Z at GSO/INT. Some low stratus or fog is possible at FAY/RWI early Wednesday morning. Outlook: There is an increased chance of isolated/scattered afternoon/evening storms Wednesday aftn/eve with a disturbance tracking through the area. Through the rest of the period, early morning stratus/fog will be possible, as well as scattered aftn/eve storms each day, most favored at GSO/INT/RDU. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 7 PM EDT Wednesday for NCZ023>025- 040>042-076-077-088. && SYNOPSIS...Kren NEAR TERM...Kren SHORT TERM...Kren LONG TERM...DL AVIATION...Kren
Hazardous weather outlook, Aug 10, 2:44 PM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 244 PM EDT Tue Aug 10 2021 NCZ023>025-040>042-076-077-088-111845- Alamance-Orange-Durham-Chatham-Wake-Johnston-Lee-Harnett-Cumberland- 244 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. The combination of hot temperatures and high humidity will push heat index values above 105 degrees Wednesday and possibly Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-039-073>075-083>086-111845- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson- Richmond-Scotland-Hoke- 244 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The combination of hot temperatures and high humidity will push heat index values up to 100 to 105 degrees by mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-026>028-043-078-089-111845- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- Wayne-Sampson- 244 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The combination of hot temperatures and high humidity will push heat index values up to 100 to 105 degrees by mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 12:45 PM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1245 PM EDT Tue Aug 10 2021
NCZ042-077-101745-
Johnston NC-Harnett NC-
1245 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of eastern Harnett and
southwestern Johnston Counties through 145 PM EDT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lillington, Dunn, Angier, Benson, Erwin, Coats, Four Oaks, Coats
Crossroads and Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 7872 3527 7872 3526 7881 3537 7889
3552 7872 3552 7871 3561 7859 3540 7830
3532 7853 3531 7854 3532 7854 3530 7858
3529 7858 3525 7867
TIME...MOT...LOC 1644Z 236DEG 23KT 3535 7878
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeinsSpecial weather statement, Aug 10, 5:04 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
504 PM EDT Tue Aug 10 2021
NCZ073-102200-
Stanly NC-
504 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Stanly County
through 600 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm over
Albemarle, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield, Richfield and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety.
&&
LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
3540 8009 3537 8005 3526 8010 3518 8005
3515 8008 3519 8011 3517 8014 3517 8016
3516 8017 3515 8016 3515 8018 3517 8020
3516 8023 3521 8025 3517 8032 3521 8048
TIME...MOT...LOC 2102Z 228DEG 22KT 3534 8021
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BadgettSpecial weather statement, Aug 10, 5:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
507 PM EDT Tue Aug 10 2021
NCZ021-022-038-102200-
Guilford NC-Forsyth NC-Davidson NC-
507 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern
Forsyth, northeastern Davidson and western Guilford Counties through
600 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sedge Garden, or 8 miles east and southeast of Winston-Salem, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
McLeansville, Summerfield, Jamestown, Lake Jeanette Marina and Oak
Hollow Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3625 7981 3625 7977 3602 7963 3586 8031
3604 8034
TIME...MOT...LOC 2106Z 258DEG 17KT 3606 8012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BadgettSpecial weather statement, Aug 10, 5:22 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
522 PM EDT Tue Aug 10 2021
NCZ074-075-083-084-102215-
Anson NC-Richmond NC-Montgomery NC-Moore NC-
522 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Moore,
central Anson, southeastern Montgomery and northern Richmond Counties
through 615 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wadesboro, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Hoffman, Polkton, Mount Gilead, Ellerbe,
Candor, Lilesville, Norman and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 8017 3515 8016 3516 8014 3517 8010
3514 8007 3517 8005 3519 8006 3531 7968
3503 7953 3485 8014 3513 8023
TIME...MOT...LOC 2121Z 257DEG 21KT 3496 8008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BadgettSpecial weather statement, Aug 10, 5:23 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
523 PM EDT Tue Aug 10 2021
NCZ075>077-102215-
Lee NC-Harnett NC-Moore NC-
523 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Moore,
southwestern Harnett and southwestern Lee Counties through 615 PM
EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Whispering Pines, Vass,
Cameron, Lemon Springs, Gum Springs and Tramway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 7922 3521 7924 3520 7927 3523 7953
3544 7951 3549 7910 3519 7915
TIME...MOT...LOC 2122Z 275DEG 10KT 3533 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 10, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
616 PM EDT Tue Aug 10 2021
NCZ075-076-086-102300-
Lee NC-Hoke NC-Moore NC-
616 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Moore, southwestern
Lee and northwestern Hoke Counties through 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 7947 3520 7963 3542 7970 3542 7939
3540 7915 3532 7917 3527 7922 3525 7919
3507 7924
TIME...MOT...LOC 2215Z 281DEG 8KT 3528 7936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:45 PM EDT | Special Weather Statement | RAH | Harnett | 60 min |
| Aug 10, 2:41 PM EDT | Heat Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 11 more | 28 hr |
| Aug 10, 5:04 PM EDT | Special Weather Statement | RAH | Stanly | 56 min |
| Aug 10, 5:07 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Aug 10, 5:22 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 53 min |
| Aug 10, 5:23 PM EDT | Special Weather Statement | RAH | Lee, Moore | 52 min |
| Aug 10, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 51 min |
| Aug 10, 6:28 PM EDT | Special Weather Statement | RAH | Richmond | 62 min |
| Aug 10, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 39 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.